Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 65, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Oct 27, 2021, 9:31 PM EDT. It took effect at Oct 28, 2021, 3:49 PM EDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2021, 9:31 PM EDT (01:31 UTC)
- In effect from
- Oct 28, 2021, 3:49 PM EDT
- Expired
- Oct 30, 2021, 3:33 PM EDT
- In force
- 48 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
980 WHUS73 KDTX 280131 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 931 PM EDT Wed Oct 27 2021 LCZ460-LEZ444-281430- /O.NEW.KDTX.SC.Y.0065.211028T2000Z-211030T1600Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 931 PM EDT Wed Oct 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO NOON EDT SATURDAY... * WHAT...Expect sustained winds up to 19 knots from the east with gusts up to 31 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 5 PM EDT Friday with the largest waves expected around 4 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-441>443-281430- /O.NEW.KDTX.SC.Y.0065.211028T2200Z-211030T1600Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 931 PM EDT Wed Oct 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THURSDAY TO NOON EDT SATURDAY... * WHAT...Expect sustained winds up to 17 knots from the east with gusts up to 25 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 8 PM EDT Friday with the largest waves expected around 12 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
394 WHUS73 KDTX 281348 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 948 AM EDT Thu Oct 28 2021 LCZ460-LEZ444-290230- /O.CON.KDTX.SC.Y.0065.211028T2000Z-211030T1600Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 948 AM EDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON EDT SATURDAY... * WHAT...Expect sustained winds up to 21 knots from the east with gusts up to 30 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 5 PM EDT Friday with the largest waves expected around 7 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-441>443-290230- /O.CON.KDTX.SC.Y.0065.211028T2200Z-211030T1600Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 948 AM EDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT SATURDAY... * WHAT...Expect sustained winds up to 19 knots from the east with gusts up to 26 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 8 PM EDT Friday with the largest waves expected around 11 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
901 WHUS73 KDTX 281949 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 349 PM EDT Thu Oct 28 2021 LCZ460-LEZ444-290900- /O.EXT.KDTX.SC.Y.0065.211028T1949Z-211030T1600Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 349 PM EDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...Expect sustained winds up to 21 knots from the east with gusts up to 31 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 3 PM EDT Friday with the largest waves expected around 3 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-441>443-290900- /O.EXT.KDTX.SC.Y.0065.211028T2200Z-211030T2100Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 349 PM EDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT SATURDAY... * WHAT...Expect sustained winds up to 19 knots from the east with gusts up to 27 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 5 PM EDT Friday with the largest waves expected around 11 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
077 WHUS73 KDTX 290740 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 340 AM EDT Fri Oct 29 2021 LCZ460-LEZ444-292030- /O.CON.KDTX.SC.Y.0065.000000T0000Z-211030T1600Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 340 AM EDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...Expect sustained winds up to 21 knots from the east with gusts up to 31 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 3 PM EDT Friday with the largest waves expected around 3 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-441>443-292030- /O.CON.KDTX.SC.Y.0065.000000T0000Z-211030T2100Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 340 AM EDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY... * WHAT...Expect sustained winds up to 19 knots from the east with gusts up to 27 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 5 PM EDT Friday with the largest waves expected around 11 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
432 WHUS73 KDTX 291947 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 347 PM EDT Fri Oct 29 2021 LHZ422-300815- /O.EXB.KDTX.SC.Y.0065.211030T0000Z-211030T1600Z/ Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 347 PM EDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT SATURDAY... * WHAT...Expect sustained winds up to 21 knots from the northeast with gusts up to 25 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 10 PM EDT Friday with the largest waves expected around 11 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-300815- /O.CON.KDTX.SC.Y.0065.000000T0000Z-211030T1600Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 347 PM EDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...Expect sustained winds up to 21 knots from the northeast with gusts up to 30 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 5 PM EDT Friday with the largest waves expected around 3 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-441>443-300815- /O.CON.KDTX.SC.Y.0065.000000T0000Z-211030T2100Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 347 PM EDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY... * WHAT...Expect sustained winds up to 21 knots from the northeast with gusts up to 25 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 10 PM EDT Friday with the largest waves expected around 6 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
286 WHUS73 KDTX 300747 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 347 AM EDT Sat Oct 30 2021 LCZ460-LEZ444-300900- /O.CAN.KDTX.SC.Y.0065.000000T0000Z-211030T1600Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 347 AM EDT Sat Oct 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will have decreased below advisory criteria and will continue to decrease through the morning. Thus, the Small Craft Advisory has been cancelled. $$ LHZ421-441>443-302100- /O.CON.KDTX.SC.Y.0065.000000T0000Z-211030T2100Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 347 AM EDT Sat Oct 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Expect sustained winds up to 21 knots from the northeast with gusts up to 25 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 5 AM EDT Saturday with the largest waves expected around 6 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ422-301600- /O.CON.KDTX.SC.Y.0065.000000T0000Z-211030T1600Z/ Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 347 AM EDT Sat Oct 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Expect sustained winds up to 21 knots from the northeast with gusts up to 25 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 5 AM EDT Saturday with the largest waves expected around 5 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
602 WHUS73 KDTX 301400 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1000 AM EDT Sat Oct 30 2021 LHZ421-441>443-302100- /O.CON.KDTX.SC.Y.0065.000000T0000Z-211030T2100Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 1000 AM EDT Sat Oct 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Expect sustained winds up to 19 knots from the northeast with gusts up to 22 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 11 AM EDT Saturday with the largest waves expected around 11 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ422-301600- /O.CON.KDTX.SC.Y.0065.000000T0000Z-211030T1600Z/ Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 1000 AM EDT Sat Oct 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Expect sustained winds up to 18 knots from the northeast with gusts up to 23 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 11 AM EDT Saturday with the largest waves expected around 11 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ361-362-310200- /O.NEW.KDTX.GL.A.0012.211031T2000Z-211101T0800Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- 1000 AM EDT Sat Oct 30 2021 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...Expect sustained winds up to 29 knots from the west with gusts up to 34 knots. The largest significant waves will be 10 feet with a potential maximum wave height of 14 feet. * WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore and Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 6 PM EDT Sunday with the largest waves expected around 11 PM EDT Sunday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ IRL
475 WHUS73 KDTX 301550 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1150 AM EDT Sat Oct 30 2021 LHZ422-301700- /O.EXP.KDTX.SC.Y.0065.000000T0000Z-211030T1600Z/ Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 1150 AM EDT Sat Oct 30 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EDT TODAY... Waves and winds will continue diminishing as the day progresses, thus the advisory will be allowed to expire. $$ LHZ421-441>443-302100- /O.CON.KDTX.SC.Y.0065.000000T0000Z-211030T2100Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 1150 AM EDT Sat Oct 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Expect sustained winds up to 17 knots from the northeast with gusts up to 20 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 11 AM EDT Saturday with the largest waves expected around 12 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ361-362-310200- /O.CON.KDTX.GL.A.0012.211031T2000Z-211101T0800Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- 1150 AM EDT Sat Oct 30 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...Expect sustained winds up to 29 knots from the west with gusts up to 34 knots. The largest significant waves will be 10 feet with a potential maximum wave height of 14 feet. * WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore and Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 6 PM EDT Sunday with the largest waves expected around 11 PM EDT Sunday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ IRL
808 WHUS73 KDTX 301933 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 333 PM EDT Sat Oct 30 2021 LHZ421-441>443-302045- /O.CAN.KDTX.SC.Y.0065.000000T0000Z-211030T2100Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 333 PM EDT Sat Oct 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have decreased below advisory criteria allowing for the cancellation of the Small Craft Advisory. $$ LHZ361-362-310745- /O.CON.KDTX.GL.A.0012.211031T2000Z-211101T0800Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- 333 PM EDT Sat Oct 30 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...Expect sustained winds up to 29 knots from the west with gusts up to 34 knots. The largest significant waves will be 10 feet with a potential maximum wave height of 14 feet. * WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore and Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 6 PM EDT Sunday with the largest waves expected around 11 PM EDT Sunday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 9:30 PM EDT, 1 minute earlier.
Area forecast discussion, Oct 27, 9:30 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
930 PM EDT Wed Oct 27 2021
.UPDATED MARINE SECTION...
&&
.PREV DISCUSSION...
Issued at 708 PM EDT Wed Oct 27 2021
AVIATION...
Moisture laden surface high pressure stays fixed over the central
Great Lakes for the bulk of tonight while maintaining borderline
IFR/MVFR ceiling. Current TAF timing of improvement toward sunrise
Thursday remains on track as easterly gradient wind increases with
the approach of MO/AR low pressure. The stronger east wind boosts dry
air inbound from the NY/PA area to help break up low clouds into a
few stratocu streamers Thursday morning. Decreasing low clouds are
accompanied by a corresponding high cloud increase ahead of the low
pressure system. Rain from this system holds off until later Thursday
evening.
For DTW... IFR/MVFR ceiling holds firmly tonight until closer to
sunrise when breaks develop into Thursday morning. Low level wind
slightly from the SE could delay low cloud dissipation compared to
points north until closer to Thursday afternoon due to moisture
contribution from Lake Erie.
DTW THRESHOLD PROBABILITIES...
* High for ceiling at or below 5000 feet through tonight. Moderate
Thursday.
PREV DISCUSSION...
Issued at 401 PM EDT Wed Oct 27 2021
DISCUSSION...
A dreary overcast fall day continues as low-level stratus remains
trapped beneath a mid-level ridge spreading in from the southwest.
Still some time for additional subsidence to work in aloft with the
axis of the slowly weakening ridge passing overhead tonight. This
strengthens the inversion around 850mb and maintains the saturated
layer with light northeast wind making a moisture contribution from
the relatively warm lake. The low clouds dominate through the night
which dampens the diurnal temperature response - lows Thursday
morning mild in the mid 40s.
A push of low-level dry air from the southeast allows the persistent
stratus to finally scatter Thursday morning. This will occur just in
time for high clouds to begin to invade with the next system
approaching from the southwest. This system is currently tracking
through the central Plains in the form of an amplified trough
beginning to cut off. The cutoff low then tracks across the Ohio
Valley with waves of ascent spreading northward through the day.
Looking at dry but mostly cloudy conditions during the day Thursday
before sufficient ascent arrives to saturate the dry mid-levels.
High temps return to near or even slightly above normal as modest
warm advection displaces the cooler air mass currently in place.
Trends in model guidance continue to delay the arrival of
precipitation until after sunset Thursday evening. Will see
isentropic ascent across the northern flank of the system saturate
the column from the top down as waves of PVA and weak fgen lift
through. This continuous forcing will bring numerous showers across
the area beginning Thursday night and continuing into Friday as the
center of the broad cutoff low drifts eastward into the
Appalachians. The system will have access to plenty of moisture with
the warm conveyor tapping into both the Gulf Stream and the Gulf of
Mexico itself, sending 700mb and 500mb specific humidity values
upwards of 5.0 and 3.0 g/kg respectively, nearing climatological
maxes for this time of year. Precipitation rates will remain
relatively light however as the strongest forcing resides well to
the south along the system's southern and eastern flanks.
Looking at a cool, wet, and breezy Friday as wrap-around moisture
continues to be directed into the region, promoting deep saturation.
Favorable deformation forcing develops overhead Friday morning which
will result in widespread showers that arc through. Wind backs to
the northeast and strengthens as the center of the low lifts to our
south and east, tightening the pressure gradient locally. Looking at
gusts around 20 to 25 mph, possibly 30+ mph for a brief period along
the western Lake Erie/Detroit River/Lake St. Clair corridor during
the evening. Periodic light showers continue into Friday night then
become more scattered by Saturday morning as the forcing peels off
to the east. Persistent northeast wind will aid in keeping plenty of
lake moisture around, so will maintain a chance of showers into
early Saturday evening.
A pattern shift commences for the late weekend as a Pacific jet
impinges upon the region and forces downstream ridging overhead.
Currently looking at a dry forecast for the holiday Sunday with the
lake effect shutting off as winds back to the northwest and
eventually west. The jet stream sinks south during the early week,
sending a strong but moisture-lacking cold front across the Great
Lakes. Still some spread regarding timing of the front, but looking
at temperatures tumbling well below normal during the early week and
staying there through the bulk of next week.
HYDROLOGY...
A broad, slow moving low pressure system will impact Southeast
Michigan Thursday night through Saturday. The most widespread
showers are expected to occur on Friday from morning into midday.
Rainfall rates will remain modest through the event, but may peak
around 0.10 inches per hour Friday morning. Forecast rainfall totals
range from around a quarter inch for areas north of I-69 to near one
inch along the Monroe/Wayne/Macomb County corridor. Given the long
duration event and low-end rainfall rates, flood potential is
strictly confined to susceptible poor drainage and low lying areas.
&&
.MARINE...
Increasing easterly flow through Friday as a strong low pressure
system moves into the southern Ohio Valley. The highest wind
speeds/tightest pressure gradient looks to be over Lake St. Clair
and western Lake Erie, with wind gusts up around 30 knots late
Friday. Brief gusts to gales are not totally out of the question
with the still relatively warm waters, and if the low does in fact
reach Central Ohio by Friday evening, and then slowly exiting east
into the Mid Atlantic on Saturday. Long duration small craft
advisories have been issued for late tomorrow through Saturday
morning. However, after wind gusts peak out near 25 knots between 4-8
PM today, wind speeds will probably come down a bit as warmer low
level air and rain showers work in from south to north. Thus, winds
will likely be more in the 15 to 20 knot range for much of tonight
before more solid 20 to 25 knots return during Friday, with the peak
winds expected late Friday/early Friday evening.
A short lived ridge will arrive Saturday night, flipping the winds
to the northwest Sunday and Monday, with a cold blast of air
allowing for at least moderate winds of 20 to 25 knots with the
increased mixing depths.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory from 6 PM Thursday to noon EDT Saturday for
LHZ421-441>443.
Lake St Clair...Small Craft Advisory from 4 PM Thursday to noon EDT Saturday for
LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory from 4 PM Thursday to noon EDT Saturday for
LEZ444.
&&
AVIATION.....BT
DISCUSSION...TF
MARINE.......SF
HYDROLOGY....TF
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Oct 27, 4:03 PM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 403 PM EDT Wed Oct 27 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-282015- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 403 PM EDT Wed Oct 27 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-282015- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 403 PM EDT Wed Oct 27 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A low pressure system will move through the Ohio Valley Thursday night into this weekend, bringing strengthening northeast winds across the Great Lakes. Small Craft Advisories may be needed later this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. TF
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 4:02 PM EDT | Lakeshore Flood Watch | DTX | Monroe, Wayne | 12 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.